Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 271, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 22, 2004, 8:31 PM CDT for Kimble County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2004, 8:31 PM CDT (01:31 UTC)
- Expired
- Oct 22, 2004, 9:15 PM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1809 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- -0.6
- Supercell composite
- -3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 230131 SVRSJT TXC267-230215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 831 PM CDT FRI OCT 22 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KIMBLE COUNTY IN WEST CENTRAL TEXAS * UNTIL 915 PM CDT * AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROOSEVELT...OR ABOUT 18 MILES WEST OF JUNCTION...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLEO BY 850 PM CDT LAT...LON 3059 10011 3042 10007 3060 9955 3071 9965 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 3:11 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Oct 22, 3:11 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 311 PM CDT FRI OCT 22 2004 .DISCUSSION... MOIST PATTERN SHAPING UP FOR WEST CENTRAL TX...WITH AN ACTIVE SOUTHERN BRANCH OF THE UPPER JET. THIS MORNING SAW ELEVATED THUNDERSTORMS FORM WITH MID LEVEL DESTABILIZATION AND STRONG UPPER JET DYNAMICS. THESE THUNDERSTORMS HAVE WEAKENED AS THE THE LOW LEVEL JET RELAXED AND LOWER LEVELS MIXED. MAIN FOCUS FOR RAINFALL WILL GRADUALLY SHIFT TO THE HEARTLAND AND NORTHWEST HILL COUNTRY OVERNIGHT...AHEAD OF A SLOWLY ADVANCING 850 MB DRYLINE/PRESSURE TROF. SOME DIVERGENCE ASSOCIATED WITH THE RIGHT REAR ENTRANCE REGION OF THE UPPER JET... THOUGH THIS SHOULD BE MAXIMIZED OVER THE HILL COUNTRY AND SOUTH TX. DIRECTIONAL CONVERGENCE ALONG THE 850MB TROF/DRYLINE NOT TOO IMPRESSIVE AS PROGGED BY THE MESO-ETA. WILL CONTINUE SLIGHT CHANCE POPS MOST OF WEST CENTRAL TX...WITH MAIN FOCUS OVER THE HEARTLAND AND NORTHWEST HILL COUNTRY AFTER MIDNIGHT. DRIER AIR FILTERS INTO WEST CENTRAL TX ON SATURDAY...ACCOMPANIED BY LOW AMPLITUDE UPPER RIDGING. SUBTROPICAL MOISTURE FLOW LIFTS ONCE AGAIN INTO WEST CENTRAL TX ON SUNDAY...IN RESPONSE TO FALLING HEIGHTS OVER THE SOUTHWESTERN U.S.. THUS REMAINS THE PATTERN THROUGH MOST OF THE UPCOMING WORKWEEK. PRIMARY LONG TERM FORECAST CHALLENGE IS DETERMINING TIMING AND STRENGTH OF EMBEDDED SHORTWAVES IN THE FAST UPPER FLOW ALOFT. MODELS HISTORICALLY HAVE A DIFFICULT TIME RESOLVING EMBEDDED...FAST MOVING LOW AMPLITUDE SHORTWAVES...ESPECIALLY IN THE OUTER PERIODS. WITH PERSISTENT LOW AND MID LEVEL MOISTURE FEED...WILL MAINTAIN RAIN CHANCES THROUGH LATE NEXT WEEK...RAISING TO CHANCE CATEGORY MOST AREAS. MEX PROGGED GUIDANCE LOW TEMPS AND DEWPOINTS APPEAR TOO COOL. OTHERWISE...MEX MAX TEMPS AND POPS APPEAR REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 60 81 58 81 / 20 10 10 20 SAN ANGELO 60 82 62 82 / 20 10 10 40 JUNCTION 64 82 65 83 / 40 20 20 50 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 14
Hazardous weather outlook, Oct 22, 1:50 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 150 PM CDT FRI OCT 22 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-231930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 150 PM CDT FRI OCT 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... EXPECT SCATTERED STRONG THUNDERSTORMS TO CONTINUE THROUGH THIS EVENING ACROSS THE NORTHWEST HILL COUNTRY AND THE HEARTLAND. THE STRONGEST STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL OF UP TO 2 INCHES...SMALL HAIL...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. AN ISOLATED THUNDERSTORM COULD APPROACH SEVERE LIMITS ACROSS THE NORTHWEST HILL COUNTRY LATE THIS AFTERNOON...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. ALTHOUGH MOST OF THE THUNDERSTORMS SHOULD END BY MIDNIGHT... A FEW STORMS MAY LINGER ACROSS THE NORTHWEST HILL COUNTRY THROUGH THE EARLY MORNING HOURS BEFORE ENDING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:24 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 36 min |
| Oct 22, 9:13 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.